Hail, Beckham
- When
- May 29, 1:54 PM CST
- Where
- Beckham County, 1.24 mi SE of Elk City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.397, -99.404
The report was relayed through mPING.
A small complex of thunderstorms developed along a frontal convergence zone across western Oklahoma during the late afternoon of the 29th and traversed across south-central into southeastern Oklahoma through the evening. A plume of strong instability and steep lapse rates promoted intermittent concern for large hail across these areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A small complex of thunderstorms developed along a frontal convergence zone across western Oklahoma during the late afternoon of the 29th and traversed across south-central into southeastern Oklahoma through the evening. A plume of strong instability and steep lapse rates promoted intermittent concern for large hail across these areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 1:10 PM CST, 44 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 210 PM CDT Thu May 29 2025 ...New NEAR TERM, SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 210 PM CDT Thu May 29 2025 - Marginal risk of severe thunderstorms this afternoon and evening, mainly south of I-40 - Near-average temperatures and mainly dry conditions return this weekend - Shower and storm chances continue early to middle of next week ahead of a dryline && .NEAR TERM... (Rest of today and tonight) Issued at 210 PM CDT Thu May 29 2025 As of 1:30 PM, a cold front extended from near Chandler to Norman to Mangum and most evident in the dewpoint temperature and wind gust fields. This front is prog'd to be near the Red River late- afternoon or early evening, and over north Texas late tonight. An H500 vorticity lobe, which is associated with an upper trough far to our northeast, continues to push southward from the central plains the rest of today. The increasing dynamic lift atop the H850 baroclinic zone, provides for continued shower and thunderstorm chances this afternoon and evening for areas generally near and south of I-40. Instability will be limited the closer to I-40 you are, but a few strong to marginally severe (elevated) storms with hail and strong wind gusts are possible. Better storm chances reside over western north Texas and near the Red River through late tonight, but should be gone by sunrise. Clouds begin diminishing from north to south tonight as high pressure descends into our area. By early Friday morning, temperatures fall mainly into the 50's, with upper 40's possible over northwest Oklahoma. Thompson && .SHORT TERM... (Friday through Saturday night) Issued at 210 PM CDT Thu May 29 2025 As the main upper trough departs, our area will be situated between mean troughing in the eastern CONUS and ridging in the western CONUS. North winds will shift anticyclonically on Friday for a good portion of the area with the passage of the surface high. With mostly sunny skies and mid-level height rises, temperatures are expected to rise into the upper 70's. Low chances for showers/storms exist on Friday afternoon/evening over western north Texas. By Saturday, winds return to the south/southwest as the surface high reaches ArkLaTex along with mostly sunny skies and highs in the 80's. Thompson && .LONG TERM... (Sunday through next Wednesday) Issued at 210 PM CDT Thu May 29 2025 NBM has even warmer temperatures and almost no chances for precipitation on Sunday. Given the 12Z GEFS and GFS precipitation output, however, we opted to keep low POPs for Saturday night through Sunday (with a nudge towards the CONSALL model). With the increasing model spread on Sunday, should the wetter solution take hold, would anticipate high temperatures to trend cooler. An upper ridge passes over the plains ahead of an approaching shortwave. In response, a lee-side trough develops and warmer temperatures and medium-low chances for showers and thunderstorms are forecast on Monday afternoon. The wave is prog'd to lift over the panhandles late Monday and storm chances spread into central and eastern Oklahoma on Monday night. A potentially strong cold front moves into the area on Tuesday with shower/storm chances continuing through Wednesday Thompson && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Thu May 29 2025 Generally MVFR ceilings are prevailing at all terminals this afternoon. With continued heating, ceiling heights will increase slowly, with some VFR ceilings possible by mid to late afternoon. A frontal boundary across far southwestern Oklahoma/northern Texas may help with additional storms this afternoon, but the coverage of storms will likely be limited. Other elevated storms may develop this evening, generally across the southern half of Oklahoma. A few strong storms are possible. Drier air will filter into the southern Plains this evening and overnight, as a mid- level trough skirts the region. This should bring mainly VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 56 78 58 85 / 20 0 0 0 Hobart OK 56 79 58 87 / 40 10 0 10 Wichita Falls TX 61 79 60 86 / 60 10 0 0 Gage OK 49 79 56 88 / 10 0 0 10 Ponca City OK 52 79 55 86 / 0 0 0 10 Durant OK 62 79 60 83 / 60 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...01 SHORT TERM...01 LONG TERM....01 AVIATION...06
Special Weather Statement
National Weather Service Norman OK
1012 AM CDT Thu May 29 2025
OKZ039-044-045-291545-
Cotton OK-Stephens OK-Jefferson OK-
1012 AM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of north central
Jefferson, southwestern Stephens and northeastern Cotton Counties
through 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm near
Corum, moving east at 35 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Comanche, Corum, Waurika Lake, and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 9825 3449 9822 3447 9786 3425 9791
TIME...MOT...LOC 1512Z 277DEG 30KT 3439 9814
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special Weather Statement
National Weather Service Norman OK
1023 AM CDT Thu May 29 2025
OKZ038-044-291600-
Cotton OK-Comanche OK-
1023 AM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of south central
Comanche and northwestern Cotton Counties through 1100 AM CDT...
At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm near
Faxon, moving southeast at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geronimo and Faxon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 9848 3445 9866 3447 9866 3459 9857
3446 9831
TIME...MOT...LOC 1523Z 306DEG 21KT 3448 9857
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special Weather Statement
National Weather Service Norman OK
1111 AM CDT Thu May 29 2025
OKZ045-291645-
Jefferson OK-
1111 AM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of central Jefferson
County through 1145 AM CDT...
At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sugden, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waurika, Ryan, Sugden, and Oscar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3404 9805 3419 9802 3416 9771 3395 9776
TIME...MOT...LOC 1611Z 280DEG 24KT 3410 9795
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special Weather Statement
National Weather Service Norman OK
1114 AM CDT Thu May 29 2025
OKZ039-044-045-291645-
Cotton OK-Stephens OK-Jefferson OK-
1114 AM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of northwestern
Jefferson, southwestern Stephens and northeastern Cotton Counties
through 1145 AM CDT...
At 1114 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Corum, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comanche, Temple, Addington, Corum, Waurika Lake, and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 9830 3443 9824 3442 9793 3422 9796
TIME...MOT...LOC 1614Z 282DEG 25KT 3435 9819
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special Weather Statement
National Weather Service Norman OK
1155 AM CDT Thu May 29 2025
OKZ045-TXZ090-291730-
Jefferson OK-Clay TX-
1155 AM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of southwestern
Jefferson and northeastern Clay Counties through 1230 PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Byers, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ryan, Terral, and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3397 9821 3412 9816 3414 9814 3410 9781
3388 9793 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 1655Z 287DEG 22KT 3404 9810
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special Weather Statement
National Weather Service Norman OK
1230 PM CDT Thu May 29 2025
OKZ045-046-050-TXZ090-291800-
Love OK-Carter OK-Jefferson OK-Clay TX-
1230 PM CDT Thu May 29 2025
...A strong thunderstorm will impact portions of southern Jefferson,
northwestern Love, southwestern Carter and northeastern Clay Counties
through 100 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Ryan, moving east at 25 mph. Another strong
storm was located near Oscar.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ryan, Terral, Sugden, Grady, Oscar, and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 9798 3387 9798 3390 9814 3409 9807
3410 9749 3391 9752 3390 9755 3390 9759
3392 9760 3395 9759 3399 9767 3394 9773
3394 9776 3391 9776 3392 9778 3386 9783
3385 9787
TIME...MOT...LOC 1729Z 288DEG 23KT 3397 9802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SIXThe Altus AFB radar (KFDR), 122 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
8 hail. Local standard time, as filed.
The report was relayed through mPING.
An image was shared. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through mPING. The event time is adjusted based on radar observations.
An image was relayed through broadcast media. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through Spotter Network. The event time is adjusted based on radar observations.
The report was relayed by emergency management. The location is approximate.
The report was relayed by emergency management. The location is approximate.
The report was relayed through Spotter Network.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261255, 1261256, 1261257, 1261258, 1261259, 1261260, 1261261, 1261262.